Coldacmin

Print
Barcode: 8935206012514
Description

COLDACMIN FLU

COMPOSITION:

Paracetamol ...............................................325 mg

Chlorpheniramine maleate ........................... 2 mg

Excipients q.s ......................................... 1 capsule

(Wheat starch, PVA, sucrose, erythrosine, tartrazine).  

DOSAGE FORM: Hard capsule.

PRESENTATION: Box of 10 blisters x 10 capsules

Bottle of 100 capsules. Bottle of 200 capsules

PHARMACODYNAMICS: Paracetamol produces analgesia, antipyresis. The drug acts on the hypothalamus to produce antipyresis; heat dissipation is increased as a result of vasodilation and increased peripheral blood flow. Paracetamol lowers body temperature in patients with fever but rarely lowers normal body temperature. Paracetamol produces analgesia by elevation of the pain threshold.

Chlorpheniramine maleate is an antihistamine. By competitive blockage of H1 - receptor, chlorpheniramine maleate reduces oedema, urticaria in hypersensitivity reactions such as allergies and anaphylatic shock. Chlorpheniramine also has anticholinergic effect.

PHARMACOKINETICS: Paracetamol is rapidly and almost completely absorbed by the gastrointestinal tract. The elimination half-life of paracetamol varies from about 1.25 to 3 hours. Paracetamol is metabolized to N-acetyl-benzoquinoneimine predominantly by the liver and excreted by the kidney.

Chlorpheniramine maleate is well absorbed by oral administration. Chlorpheniramine maleate is rapidly and extensively metabolized. Unchanged drug and active metabolites are excreted primarily in the urine; excretion is dependent on urinary pH and flow-rate. The half-life is about 12 to 15 hours.

INDICATIONS: For the treatment of symptoms including fever, headache, muscular and osteoarticular pains accompanied by coryza, nasal stuffiness, rhinitis, catarrhal mucitis, sinusitis due to flu or allergy to weather.

CONTRAINDICATIONS: Hypersensitivity to any components of the drug. Patients with G6PD deficiency. Patients with narrow-angle glaucoma, acute course of asthma, prostatomegaly, bladder neck stenosis, stenosing peptic ulcer, pyloro-duodenal obstruction. Patients receiving MAOIs within 14 days before, up to the time of treatment with chlorpheniramine. Breast-feeding mothers, newborn infants, premature babies.

PRECAUTIONS AND SPECIAL WARNINGS FOR USE: Paracetamol is relatively non-toxic at the therapeutic dose. Dermatologic reactions including pruritic maculopapular rash and urticaria have been reported and other sensitivity reactions including laryngeal oedema, angioedema, and anaphylactoid reactions may occur rarely. Thrombocytopenia, leukopenia, and pancytopenia have been associated with the use of p-aminophenol derivatives, especially with prolonged administration of large doses. Neutropenia and thrombocytopenic purpura have been reported with paracetamol use. Rarely, agranulocytosis has been reported in patients receiving paracetamol.

Individuals with phenylketonuria and other individuals who must restrict their intake of phenylalanine should be warned that concurrent use of paracetamol and aspartame-contaning foods or drugs should not be recommended. Patients with hypersensitivity (asthma) should not use concurrently paracetamol and sulfite-containing food or drugs. Cautions should be taken in patients with previous anemia, hepatic and renal impairments. Because chronic, excessive consumption of alcohol may increase the risk of paracetamol-induced hepatotoxicity, it is advised to avoid chronic ingestion of alcohol.

Chlorpheniramine can increase the risk of urine retention, particularly in patients with prostatic hyperplasia, urinary obstruction, pyloro-duodenal obstruction; it causes more severity in myasthenia gravis patients. Sedative effect of chlorpheniramine has been reported to increase when taking alcohols and co-administrating with other tranquillisers. Use with caution in patients with chronic lung disease, apnee or breathing troubles, glaucoma, and in the elderly. Risk of tooth decay occurs in patients having long-term treatment. 

For the paracetamol-containing drugs, the physician should warn patients of serious signs of skin reactions such as Steven-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) or Lyell’s syndrome, acute generalized exanthematous pustulosis (AGEP).

PREGNANCY AND LACTATION:

Pregnancy: The drug should be administered to pregnant women if really necessary. Serious reactions (including epilepsy) in newborn baby can happen if chlorpheniramine is used in the last trimester of pregnancy.

Lactation: It is considered either breast-feeding or taking the drug depending on necessity of the mothers.

EFFECTS ON ABILITY TO DRIVE AND USE MACHINES:

Avoid application to these subjects.

INTERACTIONS: Avoid co-administration of Coldacmin Flu and coumarin anticoagulant, indandione derivative, phenothiazine, anticonvulsants (phenytoin, barbiturate, carbamazepine), isoniazid, sedatives, wine and alcoholic drinks, monoamine oxidase inhibitors.

ADVERSE EFFECTS: Allergic reactions, nausea, vomiting, rash, neutropenia, thrombocytopenia, and pancytopenia. Prolonged use and high doses of paracetamol may cause hepatic impairment (due to hepatolysis). Dryness of mouth, accommodation disorders, urinary retention, sweating, drowsiness, sedation.

Inform your physician about any adverse effects occur during the treatment.

OVERDOSAGE: Paracetamol toxicity may result from a single toxic dose, from repeated ingestion of large doses of paracetamol (e.g. 7.5 - 10 g daily for 1 - 2 days), or from chronic ingestion of the drug. Dose-dependent, hepatic necrosis is the most serious acute toxic effect associated with overdosage and potentially fatal.

Symptoms of paracetamol overdosage include nausea, vomiting, abdominal pain, cyanosis on skin, mucosa, and nails.

Treatment:

In the event of severe paracetamol intoxication, full supportive measures should also be instituted. Gastric lavage should be carried out especially if the overdose was taken within the previous 4 hours.

The main detoxication therapy is use of sulfhydryl compound. N-acetylcysteine gives its effect followed by oral route or an intravenous infusion. N-acetylcysteine should be administered as soon as possible, preferably within 36 hours of overdosage. N-acetylcysteine is more effective if administered within 10 hours of overdosage. It can be diluted with water or alcohol-free drinks to a 5% solution and orally taken within 1 hour. Oral N-acetylcysteine is given as a 140 mg/kg body-weight initial dose followed by 70 mg/kg body-weight every four hours for 17 more doses. Methionin, activated carbon and/or salt cathartics are also advised to treat overdose.

Symptoms of chlorpheniramine overdosage include sedation, psychosis, epilepsy, apnoea, convulsion, antiacetylcholine action.

Treatment: Gastric lavage or emesis with ipecacuanha syrup; then, using activated carbon or cathartic to reduce absorption. Full supportive measures should also be instituted in cases of hypotension and arrhythmia. Convulsions may be treated by intravenous injection of diazepam or phenytoin. Blood transfusion may be required in severe cases.

DOSAGE & ADMINISTRATION: Orally taken every 4 - 6 hours.

Adults and children aged more than 12 years: oral dose of 1 - 2 capsules/ time.

Children aged from 6 - 12 years: half the adult dose.

Or as directed by the physician.

Read the directions carefully before use.

Consult the physician for more information.

Shelf-life: 36 months from the manufacturing date.

Storage conditions: Store in dry places, not exceeding 30oC, protect from light.

Specifications: Manufacturer's.

Reviews

There are yet no reviews for this product.